Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 24, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jan 7, 2007, 7:01 PM EST for Fayette County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 7, 2007, 7:01 PM EST (00:01 UTC)
- Expired
- Jan 7, 2007, 7:30 PM EST
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Fayette County, GA
The radar
The Atlanta radar (KFFC), 6 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 4:12 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.0 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 080001
SVRFFC
GAC113-080030-
/O.NEW.KFFC.SV.W.0024.070108T0001Z-070108T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
701 PM EST SUN JAN 7 2007
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAYETTE COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 730 PM EST
* AT 657 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
TYRONE TO 8 MILES WEST OF PEACHTREE CITY TO 12 MILES SOUTHWEST OF
PEACHTREE CITY...MOVING EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SANDY
CREEK...FAYETTEVILLE AND KENWOOD.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3353 8464 3337 8460 3325 8451 3326 8443
3334 8438 3355 8443
$$
16What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 7, 6:45 PM EST, 16 minutes earlier.
Area forecast discussion, Jan 7, 6:45 PM EST, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 645 PM EST SUN JAN 7 2007 .SHORT TERM... WARM FRONT LIFTING NORTHWARD THROUGH NORTHERN GEORGIA THIS AFTERNOON AS THE ASSOCIATED COLD FRONT PUSHES THROUGH MISSISSIPPI. THE COLD FRONT IS EXPECTED TO PASS THROUGH GEORGIA DURING THE OVERNIGHT HOURS AND MOVING OFF THE GEORGIA COAST AFTER 12Z MONDAY. CURRENTLY BEST CHANCE OF SEVERE APPEARS TO BE ALONG AND JUST AHEAD OF FRONT AS IT MOVES THROUGH...BUT LOSING HEATING OF THE DAY...THE CHANCE IS REDUCED. ATMOSPHERE QUICKLY DRIES BEHIND FRONT AND AREA OF HIGH PRESSURE BECOMES DOMINATE THROUGH MONDAY NIGHT AS IT MOVES ACROSS THE SOUTHERN PLAINS. .LONG TERM... A TROUGH OF LOW PRESSURE PLUNGING THROUGH THE GREAT LAKES PUSHES MOISTURE ALONG THE TENNESSEE-NORTHERN GEORGIA BORDER TUESDAY MORNING...BUT SHOULD ONLY PROVIDE SOME CLOUDINESS TO THE AREA. THE HIGH WILL CONTINUE TO BE DOMINATE THROUGH THURSDAY NIGHT AS THE OTHER IMPULSES RIDE OVER THE TOP. && .AVIATION... LINE OF SHOWERS/THUNDERSTORMS MOVING THROUGH NORTHWEST GA THIS EVENING. SOME THUNDERSTORMS MAY BE SEVERE. ISOLATED TORNADOES POSSIBLE UNTIL MIDNIGHT. IFR CEILINGS IN RAIN WITH VISIBILITY AT OR BELOW 3SM. DRIER AIR PUSHING INTO NORTHWEST GA AFTER 06Z WITH SOME IMPROVEMENT IN CEILINGS TO MVFR AND VISIBILITY 3 TO 5SM IN FOG. WINDS VARIABLE 10KT EXCEPT POSSIBLY 30 TO 40KT IN STRONG STORMS. .PRELIMINARY POINT TEMPS/POPS... ATHENS 47 55 35 54 29 / 80 10 5 10 5 ATLANTA 44 53 34 51 30 / 80 5 5 5 5 BLAIRSVILLE 42 48 31 45 26 / 80 5 5 20 5 CARTERSVILLE 43 53 27 50 26 / 80 0 5 10 5 COLUMBUS 50 61 33 58 29 / 80 5 0 5 5 GAINESVILLE 42 50 32 49 29 / 90 5 5 10 5 MACON 51 59 33 59 28 / 70 10 5 5 5 ROME 44 51 32 51 28 / 80 0 5 10 5 PEACHTREE CITY 46 54 29 53 25 / 80 5 5 5 5 VIDALIA 56 60 38 59 33 / 80 40 0 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 37/41
In the hours before
Special weather statement, Jan 7, 5:50 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 550 PM EST SUN JAN 7 2007 GAZ041-042-072315- 550 PM EST SUN JAN 7 2007 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS AND HEAVY RAIN IN CARROLL AND HARALSON COUNTIES UNTIL 615 PM EST... ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN CARROLL AND HARALSON COUNTIES UNTIL 615 PM EST... AT 548 PM EST(448 PM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM BREMEN TO 8 MILES WEST OF TYUS. THE LINE WAS MOVING EAST AT 40 MPH. WIND GUSTS TO 50 MPH AND RAINFALL AMOUNTS AROUND ONE INCH CAN BE EXPECTED OVER THE NEXT 30 MINUTES ACROSS CARROLL AND HARALSON COUNTIES. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS MAY CAUSE TEMPORARY STREET FLOODING A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS. 16
Special weather statement, Jan 7, 6:24 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 624 PM EST SUN JAN 7 2007 GAZ043-080000- 624 PM EST SUN JAN 7 2007 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN DOUGLAS COUNTY UNTIL 700 PM EST... AT 623 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM DOUGLASVILLE TO HANNAH...MOVING EAST AT 50 MPH.
Special weather statement, Jan 7, 6:32 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 632 PM EST SUN JAN 7 2007 GAZ021-080000- 632 PM EST SUN JAN 7 2007 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN CHEROKEE COUNTY UNTIL 700 PM EST... AT 627 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM NELSON TO 11 MILES SOUTHWEST OF BUFFINGTON...MOVING EAST AT 45 MPH.
Special weather statement, Jan 7, 6:40 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 640 PM EST SUN JAN 7 2007 GAZ033-044-080015- 640 PM EST SUN JAN 7 2007 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS AND HEAVY RAIN IN FULTON COUNTY UNTIL 715 PM EST... AT 636 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 15 MILES NORTHWEST OF ALPHARETTA TO 27 MILES SOUTHWEST OF FAIRBURN...MOVING EAST AT 40 MPH. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jan 7, 6:44 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 644 PM EST SUN JAN 7 2007 GAZ022-080030- 644 PM EST SUN JAN 7 2007 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN FORSYTH COUNTY UNTIL 730 PM EST... AT 640 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 8 MILES NORTH OF MATT TO 18 MILES SOUTHWEST OF DREW...MOVING EAST AT 40 MPH.
Special weather statement, Jan 7, 7:00 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 700 PM EST SUN JAN 7 2007 GAZ045-080100- 700 PM EST SUN JAN 7 2007 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS AND HEAVY RAIN IN DEKALB COUNTY UNTIL 800 PM EST... AT 657 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 6 MILES NORTHWEST OF DUNWOODY TO 13 MILES WEST OF GRESHAM PARK...MOVING EAST AT 35 MPH.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 7:17 PM EST | Tornado Warning | FFC | Fayette, Spalding | 28 min |
| Jan 7, 7:24 PM EST | Severe Thunderstorm Warning | FFC | Meriwether | 36 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.